Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 345, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 15, 2007, 3:52 AM CDT for DeWitt County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2007, 3:52 AM CDT (08:52 UTC)
- Expired
- Jul 15, 2007, 5:45 AM CDT
- In force
- 113 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2097 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 150854 FFWEWX TXC123-151045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 352 AM CDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... DEWITT COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF CUERO... * UNTIL 545 AM CDT * AT 342 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A THUNDERSTORM 7 MILES EAST OF WESTHOFF...OR ABOUT 8 MILES NORTHWEST OF CUERO...MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THOMASTON RAINFALL RATES ARE OVER 2 INCHES AN HOUR AT SANDIES CREEK AND DENTON CREEK. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2939 9724 2916 9755 2861 9712 2882 9679 $$
2 follow-up statements
000 WGUS74 KEWX 150927 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 425 AM CDT SUN JUL 15 2007 TXC123-151045- DEWITT TX- 425 AM CDT SUN JUL 15 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR DEWITT COUNTY... AT 417 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED 6 MILES SOUTHEAST OF WESTHOFF AND NEAR YOAKUM...MOVING SOUTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THOMASTON. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2939 9724 2916 9755 2861 9712 2882 9679 $$
000 WGUS74 KEWX 151006 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 503 AM CDT SUN JUL 15 2007 TXC123-151045- DEWITT TX- 503 AM CDT SUN JUL 15 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR DEWITT COUNTY... AT 457 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF HOCHHEIM TO 20 MILES SOUTHWEST OF CUERO...OR ALONG A LINE EXTENDING FROM YOAKUM TO YORKTOWN...MOVING SOUTH AT 15 MPH. THE RAINFALL RATE FROM ONE THUNDERSTORM NORTH OF CUERO WAS NEAR 3 INCHES AN HOUR. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THOMASTON. AN ESTIMATED 3 INCHES OF RAIN HAS FALLEN IN THE PAST 2 HOURS OVER SANDIES CREEK AND FIVE MILE CREEK. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2939 9724 2916 9755 2861 9712 2882 9679 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:32 AM CDT, 20 minutes earlier.
Area forecast discussion, Jul 15, 3:32 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 AM CDT SUN JUL 15 2007 .DISCUSSION... INTENSE RAINFALL IS ONGOING FROM THE SAN ANTONIO AREA EASTWARD TO LAGRANGE AND HALLETTSVILLE. THIS IS DUE TO CONVERGENCE BOUNDARY AS UPPER SHORT-WAVE APPROACHES CENTRAL TEXAS. EXPECT THIS ACTIVITY TO SLOWLY WIND DOWN THIS MORNING AS SHORT-WAVE PASSES TO THE EAST. IN SPITE OF A DRIER AIRMASS FILTERING IN BEHIND SHORT-WAVE, BOUNDARY WILL FOCUS CONVECTION LATER TODAY THROUGH MONDAY AS SOME COOLING AND DIFFLUENCE ALOFT EVIDENT AS UPPER TROUGH DEVELOPS FROM THE ARKLATEX TO THE TEXAS COAST. LOCALLY HEAVY RAINS ARE POSSIBLE. UPPER TROUGH THEN MOVES WEST ACROSS SOUTHERN AND CENTRAL TEXAS TUESDAY INTO WEDNESDAY AS UPPER RIDGE BUILDS EAST ACROSS THE PLAINS. POPS INCREASE AS FLOW ALOFT BECOME MORE DIFFLUENT. EXPECT HEAVY RAINS TO BECOME MORE WIDESPREAD AT THIS TIME AS PWS INCREASE. UPPER LOW CONTINUES TO MOVE FURTHER WEST (INTO MEXICO) THURSDAY INTO NEXT WEEKEND. RAIN CHANCES SLOWLY DECREASE, HOWEVER SOME LOCALLY HEAVY RAINS REMAIN POSSIBLE AS PWS REMAIN HIGH. WILL HOLD OFF ON WATCHES AT THIS DUE TO SHIFTING NATURE OF POCKETS OF HEAVY RAIN AND LACK OF MODEL CONSENSUS ON WHERE THEY WILL BE IN THE COMING DAYS. DAYTIME TEMPERATURES WILL REMAIN BELOW AVERAGE DUE TO CLOUDS AND RAIN AS MEX GUIDANCE SEEMS REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 72 93 71 89 / 10 10 20 20 30 AUSTIN BERGSTROM INTL AIRPORT 92 68 93 67 89 / 10 10 20 20 30 DEL RIO INTL AIRPORT 95 73 98 74 94 / 20 10 10 10 10 SAN ANTONIO INTL AIRPORT 91 73 93 72 90 / 20 20 20 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/06
Hazardous weather outlook, Jul 14, 4:53 AM CDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 453 AM CDT SAT JUL 14 2007 TXZ171>173-183>194-202>209-217>225-228-151000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 453 AM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EASTERN PORTIONS OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. A FEW OF THE STORMS COULD PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... MULTIPLE RAIN EVENTS THROUGH FRIDAY WILL RESULT IN LOCALLY HEAVY RAINS SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 15, 2:01 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 AM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HEAVY RAIN 7 WNW SEGUIN 29.62N 98.08W
07/15/2007 M1.31 INCH GUADALUPE TX UTILITY COMPANY
ONE HOUR RAINFALL TOTAL FROM GBRA GAUGE
0155 AM HEAVY RAIN 4 E NEW BRAUNFELS 29.70N 98.05W
07/15/2007 M0.88 INCH GUADALUPE TX NWS EMPLOYEE
1 HOUR RAINFALL TOTAL AT NWS OFFICE
&&
WRLocal storm report, Jul 15, 3:30 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 AM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG SAN ANTONIO 29.46N 98.51W
07/15/2007 BEXAR TX PUBLIC
WIND GUST WITH HEAVY RAIN AND THUNDERSTORMS CAUSED A TREE
AND FENCE TO FALL NEAR HIGGINS AND NACOGDOCHES.
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:00 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe | 3 hr |
| Jul 15, 1:00 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Gonzales, Guadalupe | 3 hr |
| Jul 15, 1:31 AM CDT | Flash Flood Warning | EWX | Fayette, Lee | 3 hr |
| Jul 15, 2:13 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 15, 3:21 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Jul 15, 3:41 AM CDT | Flash Flood Warning | EWX | Gonzales | 2 hr |
| Jul 15, 4:14 AM CDT | Flash Flood Warning | EWX | Medina | 2 hr |
| Jul 15, 5:38 AM CDT | Flash Flood Warning | EWX | Gonzales | 67 min |
| Jul 15, 5:44 AM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.